Medical questions & health advice by board certified doctors
"I've been spotting for a week now, which isn't normal for me, what should I do?"
The blood comes with my poop but never my pee. I had a problem with my septim after giving birth. Could this be the cause?
Please speak with your OB GYN doctor or your primary doctor. It is not completely clear from your question where the bleeding is coming from, and that is definitely the first thing to sort out. If the bleeding is vaginal (but occurring when you strain to defecate), then this could be irregular menstruation or breakthrough bleeding (common after giving birth) or several other gynecological problems. On the other hand, if the blood is mixed in with your bowel movements, then it is probably coming from your gastrointestinal tract. By far the most common cause of blood in the bowel movements are hemorrhoids, which again are very common after giving birth and which can be made worse by constipation. On the other hand, there are other more serious causes of gastrointestinal bleeding, such as a stomach ulcer, and these all need to be ruled out. I'm also uncertain what you mean exactly by a "problem with your septum" after giving birth, although if you mean that you had some trauma because of a vaginal birth, then it is also possible that the bleeding is from a laceration or other wound that has not healed very well. Regardless of what is the final cause, the first step is for you to get help from your OB GYN doctor, or your primary care doctor - they will be able to help you figure things out.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.